MAUDE Adverse Event Report: CAREFUSION 303, INC. Alaris System; Pump, Infusion

CAREFUSION 303, INC. Alaris System; Pump, Infusion
Model Number 8120
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 08/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was initially reported the customer requested a log review for a possible tampering/diversion event.Fentanyl pca was programmed (b)(6)2026 and the pca door was found unlocked.Additional information received through due diligence attempts on (b)(6)2026: per report, the customer stated a suspected tampering/diversion event occurred on (b)(6)2026 at approximately 0600 when a clinician caring for the patient was found unconscious in a bathroom and subsequently admitted to withdrawing volume from a fentanyl pca syringe and self-administering the medication.The clinician had worked from (b)(6)2026 1900 to (b)(6)2026 0700 and returned for a shift from (b)(6)2026 1900 until being discovered the following morning.The customer reported that the suspected tampering occurred shortly after the fentanyl syringe was installed based on a discrepancy between the expected and observed volume to be infused (vtbi) displayed by the pca module.The fentanyl pca was programmed as a continuous infusion titratable from 0 to 200 mcg/hr with no bolus doses enabled.Naloxone was administered to the clinician, who was transported to the emergency department for further evaluation and treatment.
 
Additional Manufacturer Narrative
B1: adverse event and product problem.The event logs have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.

Brand Name
Alaris System
Common Device Name
Pump, Infusion
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
CareFusion 303, INC.
10020 pacific mesa blvd
san diego CA 92121 -438
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50850123
Report Number2016493-2026-64919
Device Sequence Number21320415
Product Code MEA
UDI-Device Identifier10885403516030
UDI-Public(01)10885403516030
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K211218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8120
Device Catalogue Number8120 Alaris PCA Module
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown